MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DECATHLON DF 19 CM INT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS DECATHLON DF 19 CM INT; DIALYSIS CATHETER
Model Number DF19IT24K
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date 02/2021).
 
Event or Problem Description
It was reported that upon opening the dialysis catheter kit the arterial lumen of the catheter was allegedly found torn.It was further reported that another kit was used to perform the procedure.There was no patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review:per the complaint history review (chr), this is the only complaint reported for this lot number to date.A device history record review is not required.Investigation summary: two electronic photos were reviewed.The photo labeled as 1460838 photo 1.Jpg shows a portion of a decathlon catheter shaft.Neither proximal ends nor distal end of the device can be seen in the photo.A distal portion of one of lumens appears to be missing, as the distal end of one of the lumens is sharply inclined, suggesting a full break in one of the lumens.The photo labeled as 1460838 photo 2.Jpg shows a zoomed out view of a part of the catheter shaft.The distal end of the other, apparently unbroken lumen with a portion of the stylet exiting from the lumen distal tip can be seen.The inclined distal end of the apparently broken lumen observed in the previous photo can be seen.Based on the photo review, a full break in one of the catheter shaft lumens can be confirmed.One 19cm decathlon df d/l catheter with stylet inserted in the arterial lumen and two electronic photos were returned for evaluation.Gross visual and microscopic visual evaluations were performed.The investigation is confirmed for a complete break in one of the catheter shaft lumens, as the distal end of the venous lumen was observed to be detached approximately 15.1 cm from the distal end of the bifurcation.The distal end of the venous lumen was inclined towards the proximal end of the device and the break surface was observed to be jagged.The returned sample appeared to be clean.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Expiry date 02/2021.

Brand Name
DECATHLON DF 19 CM INT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9101146
Report Number3006260740-2019-02800
Device Sequence Number2623127
Product Code MSD
UDI-Device Identifier00801741013935
UDI-Public(01)00801741013935
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K033294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDF19IT24K
Device Catalogue NumberDF19IT24K
Device Lot NumberREDS0399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1